On some Bayesian choices of regularisation parameter

Thomson, A. M. and Kay, J. (1993) On some Bayesian choices of regularisation parameter. Inverse Problems, 9(6), pp. 749-761. (doi:10.1088/0266-5611/9/6/011)

Full text not currently available from Enlighten.

Abstract

Recently there has been considerable interest in the problem of estimating 'optimal' degrees of smoothing within the context of Bayesian solutions to ill-posed inverse problems (e.g. Gull (1989) and Thompson and co-workers (1990)). In this paper we examine the hyperparametric method of selecting the regularization parameter described in Gull. We show how Gull's results may be generalised to situations where the log-prior may be approximated by a positive semi-definite quadratic form. We also show by means of some illustrative examples that hyperparametric approach can lead to undersmoothed reconstructions of the underlying image.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Kay, Dr James
Authors: Thomson, A. M., and Kay, J.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Statistics
Journal Name:Inverse Problems
Publisher:IOP Publishing
ISSN:0266-5611
ISSN (Online):1361-6420

University Staff: Request a correction | Enlighten Editors: Update this record